Alert archive / Virginia / Wind Advisories in 2016

Wind Advisory 18, NWS Baltimore/Washington

December 15, 20167 counties in West Virginia; 11 counties in Maryland; 12 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Dec 15, 2016, 4:04 AM EST for 7 counties in West Virginia; 11 counties in Maryland; 12 counties in Virginia. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2016, 4:04 AM EST (09:04 UTC)
Expired
Dec 15, 2016, 12:23 PM EST
In force
8 hr
Issued by
NWS Baltimore/Washington
All 30 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Washington County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Frederick County, VA, Loudoun County, VA, Page County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV

The radar

The Sterling radar (KLWX), 28 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2042 m above ground
0-6 km bulk shear
108 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS71 KLWX 150904
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 AM EST THU DEC 15 2016


MDZ003>006-011-014-502>508-VAZ027>031-505-WVZ050>053-055-502-504-
151715-
/O.NEW.KLWX.WI.Y.0018.161215T0904Z-161215T2000Z/
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-ANNE ARUNDEL-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
WESTERN LOUDOUN-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
EASTERN GRANT-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...BALTIMORE...GLEN BURNIE...ANNAPOLIS...SEVERN...
SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON...CUMBERLAND...
GERMANTOWN...DAMASCUS...BETHESDA...ROCKVILLE...GAITHERSBURG...
SILVER SPRING...LISBON...COLUMBIA...ELLICOTT CITY...
JARRETTSVILLE...ABERDEEN...STRASBURG...WOODSTOCK...
MOUNT JACKSON...NEW MARKET...WINCHESTER...LURAY...SHENANDOAH...
STANLEY...FRONT ROYAL...BERRYVILLE...PURCELLVILLE...ROMNEY...
PAW PAW...MARTINSBURG...CHARLES TOWN...SHEPHERDSTOWN...
MOOREFIELD...PETERSBURG...ANTIOCH...KEYSER...NEW CREEK...
RIDGEVILLE...RUSSELLDALE...HEADSVILLE...FORT ASHBY
404 AM EST THU DEC 15 2016

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON.

* TIMING...THROUGH MID AFTERNOON.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$
2 follow-up statements
438 
WWUS71 KLWX 151045
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 AM EST THU DEC 15 2016



DCZ001-MDZ013-VAZ053-054-506-151845-
/O.EXA.KLWX.WI.Y.0018.000000T0000Z-161215T2000Z/
DISTRICT OF COLUMBIA-PRINCE GEORGES-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-EASTERN LOUDOUN-
INCLUDING THE CITIES OF...WASHINGTON...BOWIE...
SUITLAND-SILVER HILL...CLINTON...COLLEGE PARK...GREENBELT...
LAUREL...CAMP SPRINGS...RESTON...HERNDON...ANNANDALE...
CENTREVILLE...CHANTILLY...MCLEAN...FRANCONIA...ARLINGTON...
ALEXANDRIA...LEESBURG...ASHBURN...STERLING
545 AM EST THU DEC 15 2016

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON.

* TIMING...THROUGH MID AFTERNOON.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE 
  LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

MDZ003>006-011-014-502>508-VAZ027>031-505-WVZ050>053-055-502-504-
151845-
/O.CON.KLWX.WI.Y.0018.000000T0000Z-161215T2000Z/
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
SOUTHERN BALTIMORE-ANNE ARUNDEL-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
WESTERN LOUDOUN-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
EASTERN GRANT-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...BALTIMORE...GLEN BURNIE...ANNAPOLIS...SEVERN...
SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON...CUMBERLAND...
GERMANTOWN...DAMASCUS...BETHESDA...ROCKVILLE...GAITHERSBURG...
SILVER SPRING...LISBON...COLUMBIA...ELLICOTT CITY...
JARRETTSVILLE...ABERDEEN...STRASBURG...WOODSTOCK...
MOUNT JACKSON...NEW MARKET...WINCHESTER...LURAY...SHENANDOAH...
STANLEY...FRONT ROYAL...BERRYVILLE...PURCELLVILLE...ROMNEY...
PAW PAW...MARTINSBURG...CHARLES TOWN...SHEPHERDSTOWN...
MOOREFIELD...PETERSBURG...ANTIOCH...KEYSER...NEW CREEK...
RIDGEVILLE...RUSSELLDALE...HEADSVILLE...FORT ASHBY
545 AM EST THU DEC 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* TIMING...THROUGH MID AFTERNOON.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$
742 
WWUS71 KLWX 151723
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1223 PM EST THU DEC 15 2016

DCZ001-MDZ003>006-011-013-014-502>508-VAZ027>031-053-054-505-506-
WVZ050>053-055-502-504-151830-
/O.CAN.KLWX.WI.Y.0018.000000T0000Z-161215T2000Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
CENTRAL AND EASTERN ALLEGANY-NORTHWEST MONTGOMERY-
CENTRAL AND SOUTHEAST MONTGOMERY-NORTHWEST HOWARD-
CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-SOUTHEAST HARFORD-
SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-WESTERN LOUDOUN-EASTERN LOUDOUN-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-EASTERN GRANT-
EASTERN MINERAL-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL...
CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS...
GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK...
ARNOLD...ODENTON...CUMBERLAND...GERMANTOWN...DAMASCUS...
BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...LISBON...
COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...STRASBURG...
WOODSTOCK...MOUNT JACKSON...NEW MARKET...WINCHESTER...LURAY...
SHENANDOAH...STANLEY...FRONT ROYAL...BERRYVILLE...RESTON...
HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN...
FRANCONIA...ARLINGTON...ALEXANDRIA...PURCELLVILLE...LEESBURG...
ASHBURN...STERLING...ROMNEY...PAW PAW...MARTINSBURG...
CHARLES TOWN...SHEPHERDSTOWN...MOOREFIELD...PETERSBURG...
ANTIOCH...KEYSER...NEW CREEK...RIDGEVILLE...RUSSELLDALE...
HEADSVILLE...FORT ASHBY
1223 PM EST THU DEC 15 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
CANCELLED THE WIND ADVISORY.

WEST TO NORTHWEST WINDS WILL GUST UP TO 40 MPH THROUGH THE REST OF
THE AFTERNOON BEFORE EASING THROUGH TONIGHT.

$$

JACKSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Dec 15, 4:01 AM EST, 3 minutes earlier.

Area forecast discussion, Dec 15, 4:01 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
401 AM EST Thu Dec 15 2016

.SYNOPSIS...An Arctic front will move east of the area later this
morning. High pressure will build overhead Friday and move
offshore Friday evening. Another strong cold front will cross the
area Sunday. High pressure will return to the area for the early
part of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...Arctic front is currently moving
through the area this morning and extends from southeast PA swwd
to Charlottesville. Current temperatures are at the warmest they
are going to be in the next 24 hrs. Expect falling temperatures
all day with mid 20s around midday. It will also be windy with
gusts of 35-45 mph with the strongest gusts west of the Blue Ridge
and counties along the PA border. A wind advisory has been issued
for those areas for peak gusts around 40 kts. The wind and cold
will create wind chills in the single digits and below zero across
the higher elevations. There might be an outside shot of a snow
shower or flurries over nrn MD counties, but chances of measuring
anything are pretty slim. Very cold early tonight with widespread
teens and single digits, but with diminishing winds. Clouds begin
to increase late tonight and temperatures may begin to rise late
tonight especially at higher elevations. Thickening mid-high level
clouds Fri under sfc high pressure. Not as cold with wind chills
in the mid 20s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...Warm air
advection precipitation will start overspreading the area during
the evening, although initially may just be virga as low-levels
will be very dry. Light snow is expected at onset which may be
enough to coat the ground given cold temperatures in the mid 20s,
but a quick transition to sleet and freezing rain is expected
overnight Fri night. MD counties along the PA border will see an
inch or two of snow accumulation before everything changes to fzra
by 12Z Sat. Up to a tenth of an inch of ice is expected especially
over southern areas. Sfc temperatures rise abv freezing everywhere
by 18Z Sat with frza changing to all rain. Dry slot moves in
during the afternoon with precip tapering off. Temperatures will
be on the rise all day Sat and hold steady and may even rise a
few more degs Sat night. Showers begin to overspread the area
again late Sat night as strong cdfnt approaches.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...A strong cold front will be
crossing the area on Sunday. Widespread rain showers should occur
along the front. A very strong temperature gradient will exist
along the front, so non-diurnal falling temperatures can be
expected where the front crosses during the day. Highs could reach
into the 60s ahead of the front, while lows Sunday night will fall
into the teens and 20s. It does appear some moisture and
frontogenetical forcing could lag in behind the surface front, so
it's not out of the question precipitation could briefly end as
snow or a mix.

The front will stall along the southeast coast during the beginning
of the week while high pressure builds from the north. A wave of low
pressure will develop along the front Tuesday. There is still some
model spread as to whether moisture from the low remains south of
the area or could spread toward southern MD/along the Chesapeake
Bay. Temperatures will remain below normal for Monday and Tuesday.
High pressure will overspread the area Wednesday, resulting in dry
weather and moderating temperatures.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...Gusty NW winds with
gusts 35-38kt. Winds begin to diminish in the afternoon. Wintry
mix expected Fri night through 15Z Sat. Expect MVFR/IFR conditions
Fri night into Sat morning.

Sub-VFR conditions are possible Sunday with rain showers and low
clouds as a sharp front crosses the area. There's a small chance the
rain could end briefly as snow. Gusty winds over 20 kt can be
expected on both sides of the front. Minimal concerns Monday as high
pressure builds to the north.

&&

.MARINE...Gale conditions today. Winds begin to diminish late with
SCA this evening. Gale conditions possible again Sat afternoon
through Sun morning, otherwise solid SCA conditions.

Strong southerly flow will become sharply northwesterly as a cold
front crosses the area on Sunday. Solid SCA conditions are likely on
both sides of the front, and gales will be possible. Winds gradually
diminish through Monday as high pressure builds into the area.

&&

.CLIMATE...
Below are a list of record daily cold temperatures for December
15th and 16th. The most likely one to be challenged is IAD low
max on the 16th.

Washington DC area (Reagan National Airport, DCA)
                        Dec 15th   Dec 16th
Record daily low:        6 (1904)  10 (1917)
Record daily cold high: 20 (1914)  21 (1951)
Temperature records date back to 1872.

Baltimore MD area (Baltimore-Washington International Thurgood
Marshall Airport, BWI)
                        Dec 15th       Dec 16th
Record daily low:        9 (1962/1960) 10 (1951)
Record daily cold high: 20 (1914)      20 (1951)
Temperature records date back to 1872.

Dulles VA area (Washington Dulles International Airport, IAD)
                        Dec 15th  Dec 16th
Record daily low:        5 (1989) 10 (1989)
Record daily cold high: 30 (1968) 24 (2010)
Temperature records date back to 1962.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Wind Chill Advisory until 6 AM EST Friday for MDZ501.
     Wind Advisory until 3 PM EST this afternoon for MDZ003>006-011-
     014-502>508.
VA...Wind Chill Advisory until 6 AM EST Friday for VAZ025-026-503-
     504-507-508.
     Wind Advisory until 3 PM EST this afternoon for VAZ027>031-505.
WV...Wind Chill Advisory until 6 AM EST Friday for WVZ501-503-505-
     506.
     Wind Advisory until 3 PM EST this afternoon for WVZ050>053-055-
     502-504.
MARINE...Small Craft Advisory until 6 AM EST early this morning for
     ANZ530>543.
     Small Craft Advisory from 6 PM this evening to 6 AM EST Friday
     for ANZ530>543.
     Gale Warning until 6 PM EST this evening for ANZ530>543.

&&

SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...ADS
AVIATION...ADS/LFR
MARINE...ADS/LFR
CLIMATE...DFH
Hazardous weather outlook, Dec 14, 6:36 PM EST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
636 PM EST WED DEC 14 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-152345-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
636 PM EST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY, TIDAL POTOMAC RIVER, AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GALE WARNING IS IN EFFECT FOR THE WATERS THURSDAY. GALE FORCE
WINDS ARE POSSIBLE SATURDAY AFTERNOON INTO SUNDAY MORNING.

LIGHT WINTRY PRECIPITATION IS EXPECTED FRIDAY NIGHT INTO SATURDAY
MORNING. WINTER WEATHER ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-152345-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
636 PM EST WED DEC 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA,
NORTHERN AND CENTRAL VIRGINIA, AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT FOR THE RIDGE TOPS OF THE
ALLEGHENY AND POTOMAC HIGHLANDS LATE TONIGHT. WIND GUSTS AROUND 50
MPH ARE ALSO EXPECTED ALONG THE RIDGE TOPS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WIND CHILL ADVISORY CONTINUES THROUGH THURSDAY NIGHT. WIND
GUSTS AROUND 50 MPH ARE EXPECTED ALONG THE RIDGE TOPS OF THE
ALLEGHENY AND POTOMAC HIGHLANDS THURSDAY.

LIGHT WINTRY PRECIPITATION IS EXPECTED FRIDAY NIGHT INTO SATURDAY
MORNING. WINTER WEATHER ADVISORIES WILL BE REQUIRED.

THERE IS A SLIGHT WINTER STORM THREAT SUNDAY AND SUNDAY EVENING.
IF THREAT MATERIALIZES IT MAY CAUSE TRAVEL DISRUPTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 14, 10:54 PM EST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Baltimore MD/Washington DC
1054 PM EST Wed Dec 14 2016

DCZ001-MDZ006-011-013-014-504-506>508-VAZ053-054-150800-
District of Columbia-Northern Baltimore-Southern Baltimore-
Prince Georges-Anne Arundel-Central and Southeast Montgomery-
Central and Southeast Howard-Northwest Harford-Southeast Harford-
Fairfax-Arlington/Falls Church/Alexandria-
Including the cities of...Washington...Reisterstown...
Cockeysville...Baltimore...Bowie...Suitland-Silver Hill...
Clinton...College Park...Greenbelt...Laurel...Camp Springs...
Glen Burnie...Annapolis...Severn...South Gate...Severna Park...
Arnold...Odenton...Bethesda...Rockville...Gaithersburg...
Silver Spring...Columbia...Ellicott City...Jarrettsville...
Aberdeen...Reston...Herndon...Annandale...Centreville...
Chantilly...Mclean...Franconia...Arlington...Alexandria
1054 PM EST Wed Dec 14 2016

...POTENTIAL FOR LIGHT SNOW ACCUMULATION IN THE WASHINGTON AND
BALTIMORE METROPOLITAN AREAS LATE THIS EVENING AND OVERNIGHT...

Snow showers are possible late this evening into the overnight
across the Washington and Baltimore Metropolitan areas. Snow may
coat the ground in some locations...and with temperatures near
freezing this may cause slippery conditions. The best chance for
snow will be through 2 AM.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 2:51 PM ESTWinter Storm WatchLWXBerkeley, Grant, Hampshire, Jefferson, Mineral, Morgan23 hr

Nearby

Wind Advisories in Virginia, 2016Wind Advisories in Maryland, 2016Wind Advisories in West Virginia, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.